PEDIATRICS · 2004 · 33 citations · 10 references
MedicineOphthalmologyPediatricsNeuro-ophthalmologyOcular PharmacologyPediatric OphthalmologyEpilepsy In ChildhoodPediatric Eye DiseasePediatric Neuro-ophthalmologyPediatric Ocular PharmacologyDrug-induced Ocular ToxicityExternal Eye ExaminationMedication-induced Ocular ToxicityPediatric Seizure ManagementPharmacologic Pupil DilationPhenylephrine AdministrationPseudocholinesterase DeficiencyToxicity Of Ophthalmic Agents
A grand mal seizure is an unexpected, rare adverse event in a child receiving eye drops to dilate the pupils for an eye examination. A case is reported of a convulsion in a 23-month-old boy after he received Cyclogyl (cyclopentolate) and Neo-Synephrine (phenylephrine) eye drops before ophthalmoscopy. His serum sodium was 125 mEq/L, and he had low plasma pseudocholinesterase activity. Children exposed to organophosphate insecticides and other pseudocholinesterase inhibitors may be at risk for cyclopentolate toxicity.
10
How Safe are Ocular Drugs in Pediatrics?
Earl A. Palmer · Ophthalmology · 1986 · 57 citations
Seizures associated with 1% cyclopentolate eyedrops
Dominic A. Fitzgerald, Ralph Hanson, Charles West et al. · Journal of Paediatrics and Child Health · 1990 · 31 citations
Systemic toxicity with cyclopentolate eye drops.
S. Bhatia, C Vidyashankar, Roshan Kumar Sharma et al. · PubMed · 2000 · 28 citations